Tennessee, 2024Damaging Winds in Tennessee, June 16, 2024
June 16, 2024 · NWS OHX · 2 events in 2 counties and zones
A traditional summertime pattern set up over Middle Tennessee on June 16, 2024. While these pop-up thunderstorms were generally non-severe, a couple of them briefly became strong, downing trees, tree limbs, and power lines around the Nashville metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A traditional summertime pattern set up over Middle Tennessee on June 16, 2024. While these pop-up thunderstorms were generally non-severe, a couple of them briefly became strong, downing trees, tree limbs, and power lines around the Nashville metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 16, 10:56 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 16, 10:56 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1156 AM CDT Sun Jun 16 2024
...New AVIATION...
.SHORT TERM...
(Rest of today through Monday)
Issued at 1048 AM CDT Sun Jun 16 2024
Satellite imagery this afternoon shows the center of a strong
high pressure system to our east. This eastward shift has allowed
surface winds to become southerly, and temperatures are already
toasty late this morning with current readings in the upper-80s to
low-90s. These temperatures will continue to warm this afternoon,
eventually making it into the mid and upper-90s. While a couple
locations will get close, chances of hitting 100 remain low (10-30
percent) although it won't feel like it with heat index values
around 100 to 104 degrees.
With an increase in moisture today, chances for afternoon
thunderstorms will also trend up. These pop-up thunderstorms will
be disorganized with severe thunderstorms not expected. However,
as is usually the case with summertime convection, any
thunderstorm may be capable of producing locally heavy rainfall,
gusty winds, and frequent lightning. Thunderstorm coverage will
diminish after sunset with the loss of daytime heating.
A very similar pattern sets up on Monday as the high pressure
remains centered to our east over the Carolinas. Temperatures will
again warm up into the mid-90s, and hit-and-miss thunderstorms
will develop in the afternoon before diminishing again after
sunset.
&&
.LONG TERM...
(Monday Night through next Sunday)
Issued at 1048 AM CDT Sun Jun 16 2024
Much of the upcoming week looks to be quiet with mainly the heat
to talk about. The strong high pressure becomes centered over the
mid-Atlantic states, but it will be strong enough to extinguish
our own precipitation chances for several days. Tuesday through at
least Thursday look rain-free with daily highs consistently
staying in the 90s. For our next chance of rain, we'll have to
look ahead to next weekend as models are showing the possibility
of a weak disturbance off the eastern coast of Florida that may
track west-northwest into the southeastern US as the
aforementioned high moves back towards the south. Confidence is
low on if this develops and exact timing of any rain, but it's
enough for low rain chances (20-40 percent) Saturday and Sunday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1148 AM CDT Sun Jun 16 2024
The majority of the period should be VFR with light winds and
mostly clear skies. This afternoon some scattered storms may
develop, which could produce vicinity storms at any terminal. Any
storms should die down by 02Z and leave conditions quiet
overnight tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 98 74 94 75 / 20 20 30 20
Clarksville 95 73 91 73 / 10 10 30 20
Crossville 89 68 88 68 / 40 20 30 10
Columbia 96 72 93 73 / 20 20 30 20
Cookeville 91 71 90 72 / 40 20 30 10
Jamestown 90 69 90 70 / 30 20 30 10
Lawrenceburg 95 71 92 72 / 20 20 30 20
Murfreesboro 96 73 95 73 / 30 30 30 20
Waverly 96 73 91 73 / 20 10 40 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....Whitehead
In the hours before
Special weather statement, Jun 16, 2:07 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
307 PM CDT Sun Jun 16 2024
TNZ032-064-065-162030-
Putnam TN-De Kalb TN-White TN-
307 PM CDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DE KALB...
NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES THROUGH 330 PM
CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Smithville. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Burgess Falls State Park, Hamptons Crossroads, and Bakers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 8564 3592 8575 3612 8565 3604 8547
TIME...MOT...LOC 2006Z 209DEG 3KT 3596 8566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
27Special weather statement, Jun 16, 2:14 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
314 PM CDT Sun Jun 16 2024
TNZ080-162045-
Van Buren TN-
314 PM CDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VAN BUREN COUNTY
THROUGH 345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 8527 3575 8526 3575 8527 3562 8539
3568 8549 3582 8543 3580 8537 3581 8531
3580 8528 3579 8527 3578 8527 3578 8526
3576 8525
TIME...MOT...LOC 2014Z 209DEG 3KT 3572 8540
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
27Special weather statement, Jun 16, 2:23 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
323 PM CDT Sun Jun 16 2024
TNZ008-027-162100-
Davidson TN-Sumner TN-
323 PM CDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON AND
SOUTHWESTERN SUMNER COUNTIES THROUGH 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Hickory, or 10 miles northeast of Nashville, moving north at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Lakewood, Hermitage, Old Hickory, and Green Hill.
This includes the following highways...
Interstate 65 between mile markers 89 and 103.
Interstate 24 between mile markers 43 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8647 3630 8654 3632 8654 3631 8656
3628 8656 3626 8657 3625 8659 3623 8659
3618 8663 3623 8679 3642 8673 3642 8672
3641 8669 3642 8670 3645 8668
TIME...MOT...LOC 2022Z 198DEG 14KT 3629 8667
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
27Thunderstorm Wind, Davidson
- When
- June 16, 2:25 PM CST
- Where
- Davidson County, 1 mi W of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 36.250, -86.788
Several trees, tree limbs, and power lines were downed in the north Inglewood and Madison areas, including on West Marathona Road, Brush Hill Road, and Winding Way. Damages are a rough estimate.
Thunderstorm Wind, Williamson
- When
- June 16, 5:12 PM CST
- Where
- Williamson County, 3.5 mi N of Mallorys
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.000, -86.790
A few tree limbs and a power line were downed in the Brentwood and Crieve Hall areas. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 16 to 17, 20243 deaths · 3 events
- Damaging Winds in Michigan, June 16, 2024$900,000 · 66 kt wind · 5 events
- Hail and Damaging Winds in Michigan, June 16 to 17, 20242 injured · $42,000 · 1 in hail · 5 events
- Tornado in Florida, June 16, 2024$100,000 · 1 event
- Storm Surge in Louisiana, June 16 to 26, 2024$30,000 · 12 events
- Damaging Winds in Indiana, June 16 to 17, 2024$31,000 · 52 kt wind · 4 events
- Dust Storm and Damaging Winds in Illinois, June 16, 20241 injured · 52 kt wind · 19 events
- Damaging Wind in Missouri, June 16, 2024$20,000 · 61 kt wind · 1 event
- Hail in Nebraska, June 16, 20243.8 in hail · 14 events
- Hail and Damaging Winds in Illinois, June 16, 20241.75 in hail · 12 events
- High Wind in California, June 16 to 17, 202474 kt wind · 12 events
- Damaging Winds in Nebraska, June 16 to 17, 2024$15,000 · 78 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1175113, 1175117.